Alert archive / Missouri / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 340, NWS Springfield, MO

August 6, 2006Laclede County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Aug 6, 2006, 4:43 PM CDT for Laclede County, Missouri. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2006, 4:43 PM CDT (21:43 UTC)
Expired
Aug 6, 2006, 5:45 PM CDT
In force
62 min
Issued by
NWS Springfield, MO
Area
Counties, with a storm outline in the text

County Laclede County, MO

The radar

The Springfield radar (KSGF), 89 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 9.7 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2006-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 775 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2006-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
775 J/kg
Mixed-layer CIN
-146 J/kg
Mixed-layer LCL
1453 m above ground
0-6 km bulk shear
1 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
165 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KSGF 062143
SVRSGF
MOC105-062245-
/O.NEW.KSGF.SV.W.0340.060806T2143Z-060806T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
443 PM CDT SUN AUG 6 2006

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN LACLEDE COUNTY IN SOUTHWEST MISSOURI

* UNTIL 545 PM CDT

* AT 441 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR SLEEPER...OR 7 MILES
  NORTHEAST OF LEBANON...AND MOVING NORTHEAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF THE INDICATED COUNTY...

LAT...LON 3776 9273 3768 9263 3780 9247 3781 9266

$$

SCHULTZ
4 follow-up statements
000 
WWUS53 KSGF 062158
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
458 PM CDT SUN AUG 6 2006

MOC105-062245-
/O.CON.KSGF.SV.W.0340.000000T0000Z-060806T2245Z/
LACLEDE MO-
458 PM CDT SUN AUG 6 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR CENTRAL LACLEDE COUNTY...

AT 456 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR SLEEPER...OR ABOUT
NEAR LEBANON...MOVING SOUTH AT 15 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF LACLEDE COUNTY...

LAT...LON 3771 9272 3763 9259 3779 9248 3785 9261

$$
SCHULTZ
000 
WWUS53 KSGF 062210
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
510 PM CDT SUN AUG 6 2006

MOC105-062245-
/O.CON.KSGF.SV.W.0340.000000T0000Z-060806T2245Z/
LACLEDE MO-
510 PM CDT SUN AUG 6 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR CENTRAL LACLEDE COUNTY...

AT 506 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR I-44 NEAR MILE MARKER
130...OR ABOUT NEAR LEBANON...MOVING SOUTH AT 15 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DRY
KNOB

LAT...LON 3765 9266 3761 9245 3770 9245 3779 9264

$$
SCHULTZ
000 
WWUS53 KSGF 062220
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
519 PM CDT SUN AUG 6 2006

MOC105-062245-
/O.CON.KSGF.SV.W.0340.000000T0000Z-060806T2245Z/
LACLEDE MO-
519 PM CDT SUN AUG 6 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR CENTRAL LACLEDE COUNTY...

AT 515 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES NORTHWEST OF DRY
KNOB...OR ABOUT 7 MILES EAST OF LEBANON...MOVING SOUTHEAST AT 10 MPH.

ANOTHER STRONG TO SEVERE THUNDERSTORM WAS DEVELOPING JUST NORTHEAST 
OF FALCON.

LAT...LON 3765 9266 3758 9229 3765 9226 3779 9264

$$
SCHULTZ
000 
WWUS53 KSGF 062239
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
538 PM CDT SUN AUG 6 2006

MOC105-062248-
/O.EXP.KSGF.SV.W.0340.000000T0000Z-060806T2245Z/
LACLEDE MO-
538 PM CDT SUN AUG 6 2006

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LACLEDE COUNTY...
EXPIRES AT 545 PM CDT...

WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH 
PROMPTED THE WARNING HAVE WEAKENED. THEREFORE...THE WARNING HAS 
BEEN ALLOWED TO EXPIRE.

LAT...LON 3765 9266 3758 9229 3765 9226 3779 9264

$$
SCHULTZ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 3:28 PM CDT, 1 hour 15 minutes earlier.

Area forecast discussion, Aug 6, 3:28 PM CDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
328 PM CDT SUN AUG 6 2006

.DISCUSSION...

IN THE SHORT TERM...

MOISTURE CONVERGENCE HAS LEAD TO SCATTERED TSRA ALONG THE HIGHWAY 65
CORRIDOR THIS AFTERNOON.  LOOK FOR THE SMALL BUT HEAVY CORES AND
POSSIBILITY OF LOCALIZED DAMAGING WINDS BEFORE THE STORMS DIMINISH
BEFORE SUNSET.

HEAT ADVISORY HAS VERIFIED NICELY WITH INDICES OF 105 TO 110
REPORTED ALONG THE MISSOURI KANSAS BORDER FROM JOPLIN TO NEVADA THEN
EAST INTO THE LAKE OF THE OZARKS AREA.

DESPITE WIDESPREAD 100 DEGREE HEAT...COLD FRONT HAS MADE ITS WAY INTO
NORTHERN PORTIONS OF MISSOURI AND KANSAS...AND WITH BOTH WRF AND GFS
HOLDING ON TO THE FLAT UPPER RIDGE WITH THE EXPECTED FRONT TO SLOWLY
EASE ITS WAY SOUTHWARD. WHILE GFS AND WRF ARE SIMILAR...GFS HAS
OBVIOUS CONVECTIVE FEEDBACK PROBLEM WITH SHORTWAVE CROSSING THE HIGH
PLAINS AND LEADING TO POTENT MCS TONIGHT.   HAVE TENDED TOWARD
SLOWER AND DRIER WRF...WITH MOST...BUT NOT ALL OF THE PRECIPITATION
REMAINING CLOSER TO THE WESTERLIES...OR NORTH OF THE SGF CWA THROUGH
MONDAY.  THE SGF CWA WILL SEE WIDELY SCATTERED TSRA THOUGH AS CAPES
EXCEED 3000 AHEAD OF THE FRONT.

FROPA EXPECTED TO LOSE ITS PUNCH AS IT REACHES THE MISSOURI BORDER
LATE MONDAY.  WILL MAINTAIN LOW POPS THROUGH TUESDAY AS CONVERGENCE
IS STILL EXPECTED TO LEAD TO MAINLY AFTERNOON ACTIVITY.

IN THE LONGER TERM...
HAVE INTRODUCED LOW POPS OVER THE NORTHERN SECTIONS OF THE CWA LATE
IN THE WORK WEEK AS THE WESTERN SECTION OF THE FRONT BECOMES
RE-ENERGIZED AS THE TROF DIGS OVER WESTERN CANADA AND SHORTWAVES
ROTATE OUT AHEAD OF THE TROF ALONG THE WESTERLIES.

&&

.AVIATION...
TAFS UPDATED FOR TSRA ACTIVITY NEAR KSGF WITH BASICALLY MVFR
CONDITIONS THROUGH 2130Z...WITH VCTS TIL 00Z. ANTICIPATE ACTIVITY TO
DIMINISH PRIOR TO SUNSET. JLT

&&

.SGF WATCHES/WARNINGS/ADVISORIES...

MO...HEAT ADVISORY NW OF A LAMAR TO WARSAW LINE 18-00Z TODAY.
KS...HEAT ADVISORY 18-00Z TODAY.

WFO SGF
Hazardous weather outlook, Aug 6, 1:01 PM CDT, 3 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
101 PM CDT SUN AUG 6 2006

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-071815-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
101 PM CDT SUN AUG 6 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SUNNY SKIES AND SOUTHERLY WINDS WILL DRIVE TEMPERATURES TO AROUND
100 THIS AFTERNOON. HEAT INDICES WILL CLIMB STILL HIGHER WITH
AREAS WEST OF A JOPLIN TO WARSAW LINE EXPECTED TO SEE INDICES
BETWEEN 105 AND 110 DEGREES PROMPTING THE ISSUANCE OF A HEAT
ADVISORY FOR THIS AFTERNOON.

AN ISOLATED THUNDERSTORM WILL ALSO BE POSSIBLE DURING THE LATE
AFTERNOON. THESE STORMS WILL BE FEW...HOWEVER ANY STORM THAT DOES
FORM WILL HAVE THE CAPABILITY TO PRODUCE VERY HEAVY DOWNPOURS AND
THE POSSIBILITY OF LOCALLY DAMAGING WIND.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

HEAT WILL AGAIN BE THE PRIMARY HAZARD MONDAY...THOUGH SCATTERED
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND WILL BE POSSIBLE
OVER WEST CENTRAL MISSOURI.

TEMPERATURES LOOK TO BE A TAD COOLER ON TUESDAY...THEN INDEX
READINGS WILL LIKELY AGAIN TOP 100 ON WEDNESDAY AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

RUNNELS

In the hours before

Local storm report, Aug 6, 2:59 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
259 PM CDT SUN AUG 06 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     TSTM WND DMG     SPRINGFIELD             37.20N 93.29W
08/06/2006                   GREENE             MO   AMATEUR RADIO

            POWER LINES BLOWN DOWN AT THE INTERSECTION OF KEARNEY AND
            DALE...KEARNEY AND ROGERS...AND KEARNEY AND DELWARE.

&&

JTAGGART
Local storm report, Aug 6, 3:03 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
303 PM CDT SUN AUG 06 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     TSTM WND DMG     SPRINGFIELD             37.20N 93.29W
08/06/2006                   GREENE             MO   AMATEUR RADIO

            8 TO 12 INCH DIAMETER TREES WERE BLOWN DOWN AT PAYNE GOLF
            COURSE AT THE INTERSECTION OF 44 AND GLENSTONE.

&&

JTAGGART
Local storm report, Aug 6, 3:46 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
346 PM CDT SUN AUG 06 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     TSTM WND DMG     MARIONVILLE             37.00N 93.64W
08/06/2006                   LAWRENCE           MO   LAW ENFORCEMENT

            SEVERAL REPORTS OF SMALL TREES AND LIMBS DOWN AROUND THE
            MARIONVILLE AREA.

0330 PM     TSTM WND DMG     MOUNT VERNON            37.10N 93.82W
08/06/2006                   LAWRENCE           MO   LAW ENFORCEMENT

            SEVERAL REPORTS OF SMALL TREES AND LIMBS DOWN AROUND THE
            MOUNT VERNON AREA.

&&

JTAGGART
Local storm report, Aug 6, 4:27 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
427 PM CDT SUN AUG 06 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     TSTM WND DMG     BATTLEFIELD             37.12N 93.37W
08/06/2006                   GREENE             MO   LAW ENFORCEMENT

            SEVERE THUNDERSTORM WINDS DOWNED POWERLINES AND
            TRANSFORMERS.

&&

AFOSTER

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 3:54 AM CDTHeat AdvisorySGFBarton, Benton, Cedar, St. Clair, Vernon15 hr
Aug 6, 2:23 PM CDTSevere Thunderstorm WarningSGFGreene67 min
Aug 6, 3:14 PM CDTSevere Thunderstorm WarningSGFHickory61 min
Aug 6, 3:18 PM CDTSevere Thunderstorm WarningSGFLawrence57 min
Aug 6, 3:24 PM CDTSevere Thunderstorm WarningSGFGreene47 min
Aug 6, 3:30 PM CDTSevere Thunderstorm WarningSGFDallas60 min
Aug 6, 3:34 PM CDTSevere Thunderstorm WarningSGFChristian64 min
Aug 6, 3:49 PM CDTSevere Thunderstorm WarningSGFBarry56 min
Aug 6, 3:57 PM CDTSevere Thunderstorm WarningSGFCamden36 min
Aug 6, 3:59 PM CDTSevere Thunderstorm WarningSGFPolk45 min
Aug 6, 4:01 PM CDTSevere Thunderstorm WarningSGFBenton28 min
Aug 6, 4:02 PM CDTSevere Thunderstorm WarningSGFMiller35 min
Aug 6, 5:03 PM CDTFlash Flood WarningSGFChristian4 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.